Skip to main content
U.S. flag

An official website of the United States government

Official websites use .gov
A .gov website belongs to an official government organization in the United States.

Secure .gov websites use HTTPS
A lock ( ) or https:// means you’ve safely connected to the .gov website. Share sensitive information only on official, secure websites.

Journal of Research Volume 65B

Journal of Research of the National Bureau of Standards, Section B: Mathematics and Mathematical Physics

The Journal of Research of NIST and its predecessors report NIST research and development in metrology and related fields of: physical science, engineering, applied mathematics, statistics, biotechnology, information technology.

For additional information see: About the Journal

Volume 65B

ISSN: 0022-4340

Issue 1

Issue 2

Issue 3

Issue 4

Issue 1 January 1961

On transient solutions of the "baffled piston" problem, p. 1
Oberhettinger, F.

Special types of partitioned matrices, p. 7
Haynsworth, Emilie V.

Bound for the P-condition number of matrices with positive roots, p. 13
Davis, Philip J.; Haynsworth, Emilie V.; Marcus, Marvin

Some computational problems involving integral matrices, p. 15
Taussky, Olga

Computational problems concerning the Hilbert matrix, p. 19
Todd, John

Index to the distributions of mathematical statistics, p. 23
Haight, Frank A.

Selected bibliography of statistical literature, 1930 to 1957: IV. Markov chains and stochastic processes, p. 61
Deming, Lola S.; Gupta, D.

Issue 2 April 1961

Optimal approximation for functions prescribed at equally spaced points, p. 99
Weinberger, H. F.

Truncations in the method of intermediate problems for lower bounds to eigenvalues, p. 105
Bazley, Norman W.; Fox, David W.

Comparison theorems for symmetric functions of characteristic roots, p. 113
Marcus, Marvin

Some properties of the empirical distribution function of a random process, p. 117
Siddiqui, M. M.

Another extension of Heinz's inequality, p. 129
Marcus, Marvin

Mean motions in conditionally periodic separable systems, p. 131
Vinti, John P.

Some boundary value problems involving plasma media, p. 137
Wait, James R.

A new decomposition formula in the theory of elasticity, p. 151
Bramble, J. H.; Payne, L. E.

Pointwise Bounds in the Cauchy problem of elastic plates, p. 157
Payne, L. E.

Issue 3 July 1961

Theory of an accurate intermediary orbit for satellite astronomy, p. 169
Vinti, John P.

Note on the "baffled piston" problem, p. 203
Oberhettinger, F.

Some results on non-negative matrices, p. 205
Marcus, M.; Minc, H.; Moyls, B.

Probability inequalities of the Tchebycheff type, p. 211
Savage, Richard I.

Issue 4 October 1961

Physical entities and mathematical representation, p. 227
Page, Chester H.

On the range of a fleet of aircraft, p. 237
Goldman, A. J.

Measurement of wave fronts without a Reference Standard: Part 1. The wave-front-shearing interferometer, p. 239
Saunders, James B.

On the evaluation of the function phi(lambda)=1/2-pi-i-integral-sigma+i-infinity/sigma-i-infinity-eunin(+)-lambda-udu for real values of lambda, p. 245
Borsch-Supan, Wolfgang

Analyticity and probability properties of one-dimensional Brownian motion, p. 251
Ghaffari, Abolghassem

Some higher order integral identities with application to bounding techniques, p. 261
Bramble, J. H.; Hubbard, B. E.

A priori bounds in the First boundary value problem in elasticity, p. 269
Bramble, J. H.; Payne, L. E.

Created September 7, 2012, Updated January 5, 2017